Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 86, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 23, 2018, 9:39 PM CDT for Copiah County, Simpson County, Mississippi. It took effect at Apr 24, 2018, 1:00 AM CDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2018, 9:39 PM CDT (02:39 UTC)
- In effect from
- Apr 24, 2018, 1:00 AM CDT
- Expired
- Apr 25, 2018, 8:25 AM CDT
- In force
- 31 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Copiah County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River at Rockport (ROCM6).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 35 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02488000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
050
WGUS44 KJAN 240239
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
939 PM CDT Mon Apr 23 2018
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Pearl River Near Rockport affecting Copiah and Simpson Counties
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecastrainfall for the next 24 hours. Rainfall
amounts greater than forecast may take the rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC029-127-241800-
/O.NEW.KJAN.FL.W.0086.180424T0600Z-180424T1800Z/
/ROCM6.1.ER.180424T0600Z.180424T0600Z.180424T0600Z.NO/
939 PM CDT Mon Apr 23 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Pearl River Near Rockport
* from late tonight to Tuesday afternoon.
* At 9:00 PM Monday the stage was 24.8 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to near flood stage by
1 AM Tuesday.
* Impact...At 25.0 feet...Widespread flooding of low pastureland and
bottomland is occurring.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Middle Pearl River
Rockport 25 24.8 Mon 10 AM 24.5 22.7 22.5 25.0 01 AM 04/24
&&
LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
3182 9005 3169 9005
$$
MSC077-250000-
/O.NEW.KJAN.FL.W.0087.180424T0600Z-180425T0000Z/
/MTCM6.1.ER.180424T0600Z.180424T0600Z.180424T1200Z.NO/
939 PM CDT Mon Apr 23 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Pearl River Near Monticello
* from late tonight to Tuesday evening.
* At 9:15 PM Monday the stage was 21.9 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to near flood stage by
7 AM Tuesday.
* Impact...At 22.0 feet...Water inundates some lowland and
agricultural land near the river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Middle Pearl River
Monticello 22 21.9 Mon 09 PM 22.0 21.3 20.7 22.0 07 AM 04/24
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$
TWP/NF3 follow-up statements
078
WGUS84 KJAN 241524
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
ISSUED BY National Weather Service Shreveport LA
1024 AM CDT Tue Apr 24 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Near Carthage affecting Leake County
Pearl River Near Rockport affecting Copiah and Simpson Counties
Pearl River Near Monticello affecting Lawrence County
...The Flood Warning continues for the following rivers in
Mississippi..
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC099-252124-
/O.CON.KJAN.FL.W.0080.180425T1200Z-180426T1200Z/
/PLAM6.1.ER.180425T1200Z.180425T1200Z.180426T0000Z.NO/
1024 AM CDT Tue Apr 24 2018
The Flood Warning continues for
The Pearl River Above Philadelphia, Mississippi.
* from Wednesday morning to Thursday morning.
* At 9:45 AM Tuesday the stage was 12.1 feet.
* Flood stage is 13 feet.
* Forecast...The river is expected to rise to near flood stage
during Wednesday morning.
* Impact...At 13 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Upper Pearl River
Philadelphia 13 12.1 Tue 10 AM 13.0 12.8 12.3 13.0 07 PM 04/25
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$
MSC079-252124-
/O.EXT.KJAN.FL.W.0083.180425T0000Z-180428T0000Z/
/CARM6.1.ER.180425T0000Z.180426T0600Z.180427T1200Z.NO/
1024 AM CDT Tue Apr 24 2018
The Flood Warning continues for
The Pearl River Near Carthage, Mississippi.
* from this evening to Friday evening.
* At 9:45 AM Tuesday the stage was 16.7 feet.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast...The river will rise above flood stage this Tuesday
evening and then continue to rise to near 17.5 feet by early Thursday
morning. The river will fall below flood stage Friday morning.
* Impact...At 17 feet...Minor overbank flooding of low areas along
and near the river is occurring.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Upper Pearl River
Carthage 17 16.7 Tue 10 AM 17.3 17.4 17.0 17.5 01 AM 04/26
&&
LAT...LON 3271 8964 3277 8956 3280 8951 3268 8946
3266 8952 3263 8960
$$
MSC029-127-252100-
/O.EXT.KJAN.FL.W.0086.000000T0000Z-180425T2100Z/
/ROCM6.1.ER.180423T1940Z.180424T1400Z.180425T0900Z.NO/
1024 AM CDT Tue Apr 24 2018
...Flood Warning extended until Wednesday afternoon...
The Flood Warning continues for
The Pearl River Near Rockport, Mississippi.
* until Wednesday afternoon.
* At 9:00 AM Tuesday the stage was 25.4 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...The river will continue falling and will fall below
flood stage during early Wednesday morning.
* Impact...At 25 feet...Widespread flooding of low pastureland and
bottomland is occurring.
* Impact...At 21 feet...Minor flooding of bottomlands is occurring
in the immediate proximity of the river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Middle Pearl River
Rockport 25 25.4 Tue 09 AM 24.9 24.2 23.4 M M
&&
LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
3182 9005 3169 9005
$$
MSC077-252124-
/O.EXT.KJAN.FL.W.0087.000000T0000Z-180426T1500Z/
/MTCM6.1.ER.180424T0552Z.180424T1800Z.180426T0300Z.NO/
1024 AM CDT Tue Apr 24 2018
...Flood Warning extended until Thursday morning...
The Flood Warning continues for
The Pearl River Near Monticello, Mississippi.
* until Thursday morning.
* At 9:15 AM Tuesday the stage was 22.2 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 22 feet.
* Forecast...The river will crest near 22.3 feet this Tuesday
afternoon. The river will fall below flood stage during
Wednesday late evening.
* Impact...At 22 feet...Water inundates some lowland and
agricultural land near the river.
* Impact...At 20 feet...Water begins to enter some lowland pasture
land in the vicinity of Monticello.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Middle Pearl River
Monticello 22 22.2 Tue 09 AM 22.3 21.7 21.1 22.3 01 PM 04/24
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$
VIII/KSHV049
WGUS84 KJAN 241533
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
ISSUED BY National Weather Service Shreveport LA
1033 AM CDT Tue Apr 24 2018
...The Flood Warning continues for the following rivers in
Mississippi..
Pearl River Near Rockport affecting Copiah and Simpson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC029-127-252100-
/O.CON.KJAN.FL.W.0086.000000T0000Z-180425T2100Z/
/ROCM6.1.ER.180423T1940Z.180424T1400Z.180425T0900Z.NO/
1033 AM CDT Tue Apr 24 2018
The Flood Warning continues for
The Pearl River Near Rockport, Mississippi.
* until Wednesday afternoon.
* At 9:00 AM Tuesday the stage was 25.4 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...Expect little change through this Tuesday afternoon as the
Pearl River near Rockport crests near 25.4 feet. The river will then
recede below flood stage during early Wednesday morning.
* Impact...At 25 feet...Widespread flooding of low pastureland and
bottomland is occurring.
* Impact...At 21 feet...Minor flooding of bottomlands is occurring
in the immediate proximity of the river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Middle Pearl River
Rockport 25 25.4 Tue 09 AM 24.9 24.2 23.4 M M
&&
LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
3182 9005 3169 9005
$$827
WGUS84 KJAN 251325
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
ISSUED BY National Weather Service Shreveport LA
825 AM CDT Wed Apr 25 2018
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Pearl River Near Rockport affecting Copiah and Simpson Counties
...The Flood Warning continues for the following rivers in
Mississippi..
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC029-127-251355-
/O.CAN.KJAN.FL.W.0086.000000T0000Z-180425T2100Z/
/ROCM6.1.ER.180423T1940Z.180424T1400Z.180425T0020Z.NO/
825 AM CDT Wed Apr 25 2018
The Flood Warning is cancelled for
The Pearl River Near Rockport, Mississippi.
* At 7:00 AM Wednesday the stage was 24.3 feet.
* The river fell below flood stage at 7:20 PM Tuesday. Also the Pearl
River near Rockport crested at 25.4 feet during yesterday, Tuesday
morning.
* Flood stage is 25 feet.
* Forecast...The river will continue to fall to 24.2 feet by Thursday
morning.
* Impact...At 25.0 feet...Widespread flooding of low pastureland and
bottomland is occurring.
* Impact...At 21.0 feet...Minor flooding of bottomlands is occurring
in the immediate proximity of the river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Middle Pearl River
Rockport 25 24.3 Wed 07 AM 24.2 23.4 22.4 M M
&&
LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
3182 9005 3169 9005
$$
MSC077-261500-
/O.CON.KJAN.FL.W.0087.000000T0000Z-180426T1500Z/
/MTCM6.1.ER.180424T0552Z.180425T0230Z.180426T0300Z.NO/
825 AM CDT Wed Apr 25 2018
The Flood Warning continues for
The Pearl River Near Monticello, Mississippi.
* until Thursday morning.
* At 7:15 AM Wednesday the stage was 22.2 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 22 feet.
* Forecast...The river will recede below flood stage during
late this Wednesday evening. Also the Pearl River near
Monticello crested at 22.3 feet during yesterday, Tuesday
evening.
* Impact...At 22.0 feet...Water inundates some lowland and
agricultural land near the river.
* Impact...At 20.0 feet...Water begins to enter some lowland pasture
land in the vicinity of Monticello.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Middle Pearl River
Monticello 22 22.2 Wed 07 AM 21.7 21.1 20.4 M M
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 23, 8:48 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 23, 8:48 PM CDT, 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 848 PM CDT Mon Apr 23 2018 .DISCUSSION... Lowered POPs to slight chance through tomorrow afternoon to reflect latest short-term guidance. Wrap-around moisture may lead to some brief showers or sprinkles. Rainfall amounts will be very light to trace. No other changes needed to the current forecast. /TP/NF/ && .AVIATION... 00Z TAF discussion: Ceilings will again decrease later tonight, with MVFR and IFR conditions returning to most sites and lasting well into Tuesday morning. Isolated to scattered -SHRA are possible this evening mainly at GLH and GWO. Expect ceilings to mix upward to VFR category by mid/late afternoon at all locations. /DL/EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 54 72 53 76 / 17 5 1 8 Meridian 54 71 52 77 / 14 7 2 8 Vicksburg 55 74 52 77 / 13 4 1 14 Hattiesburg 54 75 54 78 / 3 4 2 6 Natchez 54 75 53 78 / 2 2 1 11 Greenville 54 71 53 72 / 24 7 1 30 Greenwood 53 69 52 73 / 24 11 1 25 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/DL/BB
Hazardous weather outlook, Apr 23, 2:43 PM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 243 PM CDT Mon Apr 23 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 243 PM CDT Mon Apr 23 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:39 PM CDT | River Flood Warning | JAN | Lawrence | 48 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.